Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 5, 2007, 1:48 AM CDT for Jewell County, Smith County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 1:48 AM CDT (06:48 UTC)
- Expired
- May 5, 2007, 2:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Jewell County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 58 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 7:26 PM CDT | Tornado Watch | SPC | 7 hr |
| May 5, 1:30 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 050648 SVRGID KSC089-183-050745- /O.NEW.KGID.SV.W.0039.070505T0648Z-070505T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 148 AM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS * UNTIL 245 AM CDT * AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF LEBANON...OR ABOUT 42 MILES EAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON AND IONIA BY 155 AM CDT ESBON BY 205 AM CDT MANKATO BY 215 AM CDT BURR OAK BY 220 AM CDT LOVEWELL STATE PARK BY 240 AM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3970 9869 3955 9838 3992 9794 4012 9841 $$ JCB
3 follow-up statements
000
WWUS53 KGID 050708 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
208 AM CDT SAT MAY 5 2007
KSC183-050718-
/O.CAN.KGID.SV.W.0039.000000T0000Z-070505T0745Z/
SMITH KS-
208 AM CDT SAT MAY 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR SMITH COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY
MORNING FOR NORTH CENTRAL KANSAS.
LAT...LON 3999 9852 3961 9850 3955 9838 3992 9794
4012 9841
$$
KSC089-050745-
/O.CON.KGID.SV.W.0039.000000T0000Z-070505T0745Z/
JEWELL KS-
208 AM CDT SAT MAY 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHWESTERN JEWELL COUNTY...
AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ESBON...OR ABOUT 47 MILES
NORTHWEST OF CONCORDIA...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOVEWELL STATE PARK BY 220 AM CDT
WEBBER BY 225 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3999 9852 3961 9850 3955 9838 3992 9794
4012 9841
$$
JCB000
WWUS53 KGID 050727
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
227 AM CDT SAT MAY 5 2007
KSC089-050745-
/O.CON.KGID.SV.W.0039.000000T0000Z-070505T0745Z/
JEWELL KS-
227 AM CDT SAT MAY 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHWESTERN JEWELL COUNTY...
AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF BURR OAK...OR ABOUT 43
MILES SOUTH OF HASTINGS...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEBBER BY 240 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3999 9852 3961 9850 3955 9838 3992 9794
4012 9841
$$
JCB000
WWUS53 KGID 050737
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
237 AM CDT SAT MAY 5 2007
KSC089-050747-
/O.EXP.KGID.SV.W.0039.000000T0000Z-070505T0745Z/
JEWELL KS-
237 AM CDT SAT MAY 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEWELL COUNTY
EXPIRES AT 245 AM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH.
LAT...LON 3999 9852 3961 9850 3955 9838 3992 9794
4012 9841
$$
JCBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:41 PM CDT, 11 hours 7 minutes earlier.
Area forecast discussion, May 4, 2:41 PM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
241 PM CDT FRI MAY 4 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FORECAST
CHALLENGE CONTINUES TO BE CHANCES OF SEVERE WEATHER.
WATER VAPOR IMAGERY AND UPPER AIR DATA CONTINUED TO INDICATE A BROAD
UPPER TROUGH OVER THE WESTERN U.S. WITH UPPER RIDGING EVIDENT FROM
CENTRAL CANADA THROUGH THE OHIO AND TENNESSEE VALLEYS. MOSTLY CLOUDY
SKIES WERE NOTED OVER MUCH OF THE CENTRAL PLAINS EXCEPT FOR AREAS OF
CLEARING OVER SOUTHWEST KANSAS AND NORTHWEST NEBRASKA. SURFACE
OBSERVATIONS CONTINUED TO INDICATE A CONVERGENT BOUNDARY STRETCHING
SOUTHWEST TO NORTHEAST FROM SOUTHEAST COLORADO TO NORTH CENTRAL
NEBRASKA. SOME STORMS WERE INITIATING ALONG THE CONVERGENT BOUNDARY
AND MOVING PARALLEL TO THE BOUNDARY AS WELL AS THE FLOW ALOFT.
TONIGHT...MANY FACTORS COME TOGETHER FOR THE PRODUCTION OF
WIDESPREAD SEVERE WEATHER. THE WESTERN STATES UPPER TROUGH WILL
CONTINUE TO PROGRESS EASTWARD WITH A LOW CENTER CLOSING OFF IN THE
VICINITY OF SOUTHEAST UTAH. AHEAD OF THE UPPER TROUGH...A DIFFLUENT
SOUTH-SOUTHWEST FLOW ALOFT DEVELOPS OVER NORTHWEST NEBRASKA AND WILL
CONTINUE TO AID IN THE DESTABILIZATION OF THE LOCAL ATMOSPHERE WHERE
THE WEAK CONVERGENT BOUNDARY EXISTS. AT THE SURFACE...A DRYLINE
CURRENTLY OVER EASTERN COLORADO WILL PUSH EASTWARD INTO WESTERN
KANSAS WITH STRONG SURFACE LOW PRESSURE DEVELOPING IN THE SAME AREA.
DYNAMICS ASSOCIATED WITH THE DRYLINE WILL LEAD TO ENHANCED
CONVECTIVE ACTIVITY FROM OUR SOUTHWEST. ACROSS THE REMAINDER OF THE
AREA...A SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO THE
DEEPENING SURFACE LOW OVER WESTERN KANSAS. THE LOW LEVEL JET WILL
HELP TO ADVECT ADDITIONAL MOISTURE INTO AN ALREADY MOIST BOUNDARY
LAYER WHERE PRECIPITABLE WATER VALUES ARE AT OR ABOVE 1.00 INCH.
ADDITIONALLY...A WEAK WARM FRONT IN THE VICINITY OF THE
KANSAS/NEBRASKA BORDER WILL SET UP FOR AN OVERRUNNING EVENT
BEGINNING AFTER SUNET AND LASTING OVERNIGHT. AS THE NOSE OF THE LOW
LEVEL JET PUNCHES INTO THE AREA...WIDESPREAD THUNDERSTORMS WILL
BEGIN TO DEVELOP WITH SEVERE PARAMETERS INDICATING A GOOD CHANCE FOR
HAIL...WIND AND TORNADOES. CURRENT MESOSCALE DISCUSSION FOR CENTRAL
AND EASTERN NEBRASKA INDICATES A TORNADO WATCH BOX WILL ALSO BE
LIKELY TONIGHT. ADDITIONALLY...THE OVERRUNNING WILL LEAD TO HEAVY
RAINS OVER MANY OF THE NEBRASKA COUNTIES. FOR THIS REASON...WILL
ISSUE A FLASH FLOOD WATCH FOR ALL OF OUR NEBRASKA COUNTIES FOR
TONIGHT.
SATURDAY...THE CLOSED UPPER LOW CENTER MOVES INTO SOUTHEAST
WYOMING/NORTH CENTRAL COLORADO AS THE SURFACE LOW MIGRATES NORTH
INTO WESTERN NEBRASKA AND THE LOW LEVEL JET PERSISTS. AFTER CHANCES
OF PRECIPITATION HIT A MINIMUM DURING THE MORNING
HOURS...THUNDERSTORMS WILL REDEVELOP AND BECOME MORE WIDESPREAD
MIDDAY FORWARD AS THE DRYLINE OVER WESTERN KANSAS PUSHES EASTWARD
AND SURFACE HEATING LENDS TO DESTABILIZATION OF THE ATMOSPHERE.
ADDITIONALLY...SHEAR VALUES WILL INCREASE SUBSTANTIALLY AND WILL
MOST LIKELY SEE A WATCHBOX MUCH EARLIER IN THE DAY THAN TODAY AS
LOW/MID LEVEL LAPSE RATES STRENGTHEN AND CAPES APPROACH 3600 J/KG
WHILE THE LIFTED INDEX PLUNGES TO NEGATIVE 7. LARGE HAIL AND
TORNADOES...AS WELL AS HEAVY RAIN...WILL CONTINUE TO BE THE MAIN
THREATS.
SATURDAY NIGHT...THE CLOSED UPPER LOW TRANSLATES INTO SOUTHEAST
WYOMING WITH THE SURFACE LOW PUSHING INTO THE NORTHERN HIGH PLAINS.
THE DRYLINE WILL CONTINUE TO PUSH EASTWARD WHILE THE NOSE OF A 300
MILLIBAR JET SLIDES INTO WESTERN KANSAS AND NEBRASKA. LARGE
HAIL...TORNADOES AND HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREATS.
.LONG TERM...SUNDAY MORNING THROUGH FRIDAY NIGHT...FORECAST
CHALLENGE WILL BE CHANCE OF PRECIPITATION THROUGH WEDNESDAY.
SUNDAY MORNING WILL BEGIN WITH THE AXIS OF THE WESTERN TROUGH NEAR
THE SPINE OF THE ROCKY MOUNTAINS. AS HAS BEEN ADVERTISED
CONSISTENTLY...THERE SEEMS TO BE A PIECE OF ENERGY BREAK OFF TO THE
NORTHERN PLAINS BY SUNDAY MORNING AS THE CENTER OF THE OTHER LOW
WITHIN THE TROUGH SETTLES IN THE SOUTHERN ROCKIES. THERE WILL BE A
SERIES OF SHORTWAVE TROUGHS BEING EJECTED FROM THE BASE OF THE
TROUGH...AND TIMING CAN BE VERY DIFFICULT. THE CHANCES OF
PRECIPITATION WILL INCREASE WHEN THESE DISTURBANCES PASS NEARBY AND
OUR CHANCE OF RAIN WILL CONTINUE UNTIL THE TROUGH AXIS PASSES TO OUR
EAST...WHICH WILL PROBABLY BE WEDNESDAY OR WEDNESDAY NIGHT AS HAS
BEEN CONSISTENTLY BEEN PREDICTED.
AS FOR SEVERE WEATHER...IT WILL BE A POSSIBILITY THROUGH
WEDNESDAY...BUT THE RISK SHOULD BE MUCH LESS THAN WHAT IT IS FOR
SATURDAY. INSTABILITY AND SHEAR WILL BE LOWER...BUT MODELS POINT
TOWARD STORMS DEVELOPING ALONG A COLD FRONT ON SUNDAY NIGHT WITH
LARGE SCALE ASCENT PREDICTED NEAR THE SURFACE BOUNDARY. THESE STORMS
WILL BE PRIMARILY ELEVATED WITH WEAKER INSTABILITY AND A WEAKER WIND
PROFILE. UPPER LEVEL JET POSITION IS A BIT UP IN THE AIR WITH THE
GFS AND ECMWF HOLDING IT BACK TO THE WEST. WE WILL CONTINUE TO HAVE
THE POTENTIAL OF ENOUGH MOISTURE AND INSTABILITY TO CONTINUE TO HAVE
AT LEAST A SMALL SEVERE WEATHER THREAT THROUGH TUESDAY.
AS FOR FLOODING POTENTIAL...SUNDAY NIGHT SOUNDINGS ARE SHOWING VERY
SATURATED CONDITIONS FROM THE SURFACE TO THE STRATOSPHERE. VERY HIGH
PW VALUES NEARING 2 INCHES...BUT LIFT MAY BE LIMITED AS WE MAY BE
WEST OF A COLD FRONT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...NONE.
&&
19/HEINLEINHazardous weather outlook, May 4, 6:22 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 622 PM CDT FRI MAY 4 2007 KSZ005>007-017>019-051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 622 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A MODERATE THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS EVENING TO OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A WARM FRONT INTO NORTH CENTRAL KANSAS. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 8 PM WEST OF A LINE EXTENDING FROM SMITH CENTER TO BELOIT. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP EARLY THIS EVENING WEST OF THE ABOVE MENTIONED LINE. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH A VERY UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE FAVORABLE FOR TORNADIC STORMS WITH A FEW OF THESE POSSIBLY PRODUCING SIGNIFICANT TORNADOES...ESPECIALLY WEST OF HIGHWAY 14. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS THE OUTLOOK AREA. THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 8 PM THIS EVENING AND LASTING INTO THE OVERNIGHT HOURS OVER MOST OF NORTH CENTRAL KANSAS...ESPECIALLY WEST OF HIGHWAY 14. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-046-047-060>062-072>075-082>085-051200- VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER- 622 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND WEST OF HIGHWAY 281. .DAY ONE...TONIGHT. A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A WARM FRONT INTO THE AREA. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 9 PM WEST OF HIGHWAY 183. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN KANSAS THIS EVENING BUT ARE THEN EXPECTED TO EXPAND NORTH INTO SOUTH CENTRAL NEBRASKA. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...ONE MAYBE TWO ISOLATED TORNADOES WILL ALSO BE POSSIBLE MAINLY WEST OF HIGHWAY 183 THIS EVENING. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS THE OUTLOOK AREA. THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING AND LASTING INTO TONIGHT OVER PORTIONS OF SOUTH CENTRAL NEBRASKA...ESPECIALLY WEST OF HIGHWAY 281. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ041-048-049-063-064-076-077-086-087-051200- NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER- 622 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND EAST OF HIGHWAY 14. .DAY ONE...TONIGHT. A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN KANSAS THIS EVENING BUT ARE THEN EXPECTED TO EXPAND NORTH INTO SOUTH CENTRAL NEBRASKA. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS THE OUTLOOK AREA. THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO THE OVERNIGHT HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 5, 12:41 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1241 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM FLASH FLOOD 5 SW LAWRENCE 40.24N 98.33W
05/05/2007 WEBSTER NE TRAINED SPOTTER
3 INCHES OF WATER ACROSS ROADS AND FLASH FLOODING
REPORTED. PEA SIZE HAIL ALSO OCCURRED.
&&
CARMELSpecial weather statement, May 5, 12:46 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1246 AM CDT SAT MAY 5 2007 NEZ076-050615- CLAY- 1246 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CLAY COUNTY... AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAWRENCE...OR 20 MILES SOUTH OF HASTINGS...AND MOVING NORTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... FAIRFIELD BY 105 AM CDT GLENVIL BY 110 AM CDT INLAND BY 115 AM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. JCB
Local storm report, May 5, 12:49 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1249 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM HAIL 2 E AYR 40.44N 98.40W
05/05/2007 E1.00 INCH ADAMS NE TRAINED SPOTTER
&&
MORITZLocal storm report, May 5, 12:50 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1250 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM HAIL 6 S HOLDREGE 40.35N 99.38W
05/05/2007 E1.00 INCH PHELPS NE LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED ALONG HARLAN COUNTY AND PHELPS
COUNTY LINE ALONG HIGHWAY 183.
&&
CARMELSpecial weather statement, May 5, 1:06 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 106 AM CDT SAT MAY 5 2007 NEZ082-083-050700- FURNAS-HARLAN- 106 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS AND WESTERN HARLAN COUNTIES... AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF LEBANON TO 7 MILES SOUTHEAST OF HENDLEY TO ALMENA...AND MOVING NORTHEAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... BEAVER CITY BY 115 AM CDT CAMBRIDGE BY 125 AM CDT HOLBROOK BY 135 AM CDT OXFORD BY 140 AM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Local storm report, May 5, 1:28 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
128 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HAIL KEARNEY 40.70N 99.08W
05/05/2007 E0.75 INCH BUFFALO NE LAW ENFORCEMENT
&&
CARMELThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:40 PM CDT | Severe Thunderstorm Warning | GID | Smith | 50 min |
| May 4, 7:44 PM CDT | Tornado Warning | GID | Osborne | 23 min |
| May 4, 7:56 PM CDT | Tornado Warning | GID | Smith | 34 min |
| May 4, 8:26 PM CDT | Severe Thunderstorm Warning | GID | Smith | 49 min |
| May 4, 8:51 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 39 min |
| May 4, 9:14 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 46 min |
| May 4, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 60 min |
| May 4, 9:18 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 42 min |
| May 4, 9:54 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 66 min |
| May 4, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 47 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | GID | Smith | 42 min |
| May 4, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 20 min |
| May 4, 10:59 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 61 min |
| May 4, 11:13 PM CDT | Tornado Warning | GID | Phillips, Smith | 27 min |
| May 4, 11:32 PM CDT | Tornado Warning | GID | Phillips | 30 min |
| May 4, 11:49 PM CDT | Tornado Warning | GID | Smith | 25 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | GID | Phillips | 36 min |
| May 5, 1:49 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 17 hr |
| May 5, 4:22 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 38 min |
| May 5, 4:29 AM CDT | Severe Thunderstorm Warning | GID | Smith | 61 min |
| May 5, 2:44 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 31 min |
| May 5, 5:54 PM CDT | Tornado Warning | GID | Osborne, Smith | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.